Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Party Drugs and HIV Medication
Mar 7, 2006

My partner (53 yo male) was tested positive in Jan with CD4 cell count below 200 and viral count over 100,000. He started the HIV medication since mid-Feb, containing a regimen of VIDEX EC, AZT and STOCRIN. He also needs to take TENOMIN, TELFAST and BACTRIN besides that.

We are party drug users who like to have estacy, GHB, poppers and viagra, yet we have stopped since he was dianogsed. This week he wants to party again, and I know there's no way to talk him out of it. I tried to make him talk to the doctor but he doesn't want to since he feels for sure the doctor's going to day no.(but his doctor is aware that he had history of using party drugs when my partner was first diagnosed positive)

With his current regimen and the party drugs, is there any effects he should be aware of? I think I can talk him out to use less amount and variety, but not the idea of having party drugs.

I'll appreciate your help and advice on this. Thanks.

TT

Response from Dr. Henry

In many cases formal data on drug interactions is lacking. Use of Stocrine with the party drugs you mention is generally safer than if a protease inhibitor was being used. Party drugs are associated with increased rates of unsafe sex with increased risk to transmit and acquire drug resistant virus. Party drug use has also been associated with missing doses of HIV drugs. There is some safety concern about use of ectasy and GHB with efavirenz. Use of poppers and Viagra together can cause a serious drug interaction so that is not recommended. KH



Previous
what is cmv treatment ?
Next
hiv-diarhea

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement